Post # 17
@OldMrsMcDonald: I had one removed last summer. I was so mad at it (I was having issues with the particular one I had at the time) that I was super eager to get it out. The gynecologist just yanked and it was out. Just a very quick, poky cramp, not a big deal. I had a little cramping for the next hour or two, and felt tender for a few days, but really it was nowhere near as painful or traumatic as the insertion (and my insertion wasn’t bad, as those things go).
If you’re worried, take a couple ibuprofen half and hour beforehand, but I think the risk of weird stuff happening is far, far less than with insertion.
Good luck TTC!
P.S. I should note that I have another IUD, a small copper one I got in Canada, now, and love it– never a single problem, not even increased cramps. I wish the FDA would approve them in the USA!
Post # 18
I’m late to this party but had mine out in January. I think I took like… 1 ibprufen before my appointment because I wasn’t sure if I needed it. I didn’t really. It did hurt for a second, but nothing like putting it in. (Having it put in was bearable for me, but still sucked).
I LOVE being off it and I thought I really like Mirena. My um… desire has jumped through the roof. I think the drop off was so subtle that I had no idea part of it was probably Mirena. I also feel a bit more in tune with my body and really enjoy charting – but that’s just me.
Good luck and feel better!
Post # 19
Removing it hurt a lot less than insertion. Honestly my second period after removal was just like my period before instertion. I had the paragard and it caused me to have a longer period and heavier cramps. Now I have a 3-4 day period and only seem to have cramps one out of every three periods.
Post # 20
This is really good to hear! My libido is so low right now and it was high before I got my IUD. Hopefully when I get mine removed in the fall I’ll have the same rise that you experienced.
Post # 21
It’s almost absurd, lol. DH has actually complained – mostly in jest – but complained none the less. He said he’s not at all used to it. FX it’s the same for you too!
I’ve had that problem on other birth control as well, and Mirena was less noticable or more gradual or something. FX it’s the same for you! ; )
Post # 22
Thanks, all! Everything went well– there was a little cramping and I’ve got a headache now, but I instantly felt relief from some of the negative effects I’d been battling for awhile. As the nurse told me, it’s a lot easier coming down than going up the hill, as far as insertion/removal goes!
Post # 23
so glad you posted this! I have had my mirena for 5 years and two weeks exactly. I was planning to have it out in September and start TTC in October, but this month I had a LOT of pregnancy symptoms — more than ever. I was freaking out I was carrying an ectopic, but all of my tests have been negative. AF arrived yesterday to trumpet sounds!
I had absolutely zero side effects and very light periods — more like spotting — during the 5 years I had Mirena. My doc told us to wait one month/cycle before TTC. We are not going to move up the date of TTC but I have been tracking my cycles for three years and temp charting for two in order to see my patterns. I was diagnosed with PCOS at 16 but now with regular cycles I was told I “outgrew” it.
I know my fertile windows and can avoid or use protection until October comes. I read that you should start taking prenatals 3 months prior and I plan to ask about that today. I called yesterday to move up my appointment and they got me in today. This thread was a huge comfort – thanks!